Hail, Beaufort
- When
- May 10, 8:25 PM EST
- Where
- Beaufort County, Washington
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.550, -77.050
1 hail, 1 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at May 10, 2:33 PM EST, 5 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT SAT MAY 10 2003 SFC OBS INDICATE BOUNDARY FROM AROUND HSE NW TO DAN WITH SOME CONCERN THAT TSTMS FIRING OVER SW VA WILL MOVE ALONG THIS BOUNDARY SIMILAR TO FRI EVENING. WILL LEAVE IN 20-30 POPS TO COVER THIS. IF THIS ACTIVITY STAYS N OF AREA...EXPECT LITTLE IF ANY OTHER DEVELOPMENT OVER CWA DUE TO CAPPING. MODELS IN DECENT AGREEMENT WITH COLD FRONT MOVING THROUGH LATE SUN BUT EXPECT LITTLE IF ANY CONVECTION OVER ERN NC AS WESTERLY FLOW FROM SFC TO MID LVLS WILL INHIBIT DEVELOPMENT...BUT WILL PRODUCE NEAR RECORD HIGH TEMPS IN LOW 90S AWAY FROM COAST. DRY AND COOLER MON-WED...THEN UNCERTAINTY END OF WEEK WITH DIFFERING SOLUTIONS FROM MED RANGE MODELS. WILL GO WITH NCEP SOLUTION. MARINE: WEAK BNDRY N OF HAT WILL WEAKEN AND MOVE N WITH WINDS BECOMING SW ALL AREAS THIS EVENING WITH SPEEDS OF 10 TO 15 KT. GRDNT TIGHTENS ON SUN BETWEEN OFFSHR HIGH AND GRT LAKES LOW. WILL INCREASE WINDS NEAR SCA CONDITIONS BY SUN AFTN FOR ALL WATERS. FRONT WILL CROSS REGION SUN NIGHT WITH WINDS BECOMING MORE W/NW. HIGH BUILDS IN MON INTO WED WITH WINDS/SEAS SUBSIDING. PRESS GRADIENT EXPECTED TO TIGHTEN LATER ON THU WITH WINDS AND SEAS INCREASING. .MHX...NONE. JBM/RAP
NCZ029-044>047-079>081-090>095-098-103-104-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
840 PM EDT SAT MAY 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM OAK CITY NC 0.88 IN HAIL
05/10/03 MARTIN PUBLIC REPORT.The Morehead City radar (KMHX), 88 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 hail, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Beaufort County Sheriff's office reported a brief tornado near the intersection of Free Union Church Road and Highway 264.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyThe tornado archive for North Carolina, 2003Warnings in North Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356723, 5356724, 5356725.